Digestive Disorders / Gastroenterology Expert Forum
Bleeding Veins
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Bleeding Veins

Three and a half years ago a blood test revealed that I was severely anemic.  An endoscopy and colonoscopy revealed bleeding
from veins.  Several sores were in the stomach and one in the colon.  They were cauterized but when checked a year later, the sores were again bleeding.  The doctor said the condition must be hereditary because blood tests didn't show kidney or liver disease.  I cannot find any medical information on this condition, whatsoever.  I am worried about how this condition may progress and if there is a method of treatment that will sustain a patient with this condition.  If this is a hereditary condition, is there a name for it?
Related Discussions
233190_tn?1278553401
One condition that may be considered is arteriovenous malformations - or angiodysplasia.  These are aberrent vessels in the GI tract and can certainly cause the symptoms you are describing.  This disease can occur in conjunction with blood disorders (like von Willebrand's disease) or kidney disease.

Treatment is normally endoscopic - using lasers, sclerotherapy, band therapy, or plasma coagulation.

Surgery can be considered if the symptoms are refractory to the endoscopic treatment.  

These options can be discussed with your GI physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
kevinmd_b
3 Comments
Blank
Avatar_n_tn
do you take aspirin or any medication or even food which thin out your blood??
whatever the substance is called in aspirin is used in rat poison-when the rat eats the poison,it thins out its blood.since rats will eat anything ,it would swallow hard substance like nails or small stones and it would slash its intestine  lining,since the blood has be thinned,it wont clot easily and the rat dies of internal hemoraphage(sorry cant spell it right).
Garlic is also known to thin blood,I have found chives to do so too,altho I cant find any research which mention chives having such attribute.
Blank
Avatar_n_tn
Yoshi,

I think you are referring to the blood thinner, warfarin (trade name Coumadin), and not aspirin (acetylsalicylic acid).
Blank
Avatar_n_tn
l
Blank
Avatar_n_tn
back in the late 70s,I know a person with varicose vein and he took aspirin,back then that was what the doctor adviced.
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank